MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The quattro catheter (lot #unknown) was smoothly inserted into the patient's right femoral vein to cool the patient after cardiac arrest.The patient's body temperature at the start of treatment was 36.5 °c, and the target temperature was set at 34 °c, with the maximum rate of cooling applied.The customer reported that 10 minutes after insertion, it was not possible to "fill" the quattro catheter.The customer did not provide further clarification on the issue.The physician replaced the catheter, and it worked well without any problems.No patient injury was reported.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated.D4 (suspect medical device, lot # and expiration date) was updated.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.The reported complaint was confirmed during the functional testing of the returned quattro catheter.A water emission leak was observed from the in luer port during the pressure leak test.All infusion ports and lumens were flushed without resistance during functional testing of the returned catheter.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi; no leak was observed from the catheter balloons.However, a water emission leak was observed from the in luer port during testing, confirming the reported complaint.During further inspection, the in luer was inspected under a microscope, and no crack or damage was seen on the in luer.Leak was observed coming from the inside of the in luer.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints for quattro catheter with lot number 208095.
 
Event or Problem Description
The quattro catheter (lot #208095) was smoothly inserted into the patient's right femoral vein to cool the patient after cardiac arrest.The patient's body temperature at the start of treatment was 36.5 °c, and the target temperature was set at 34 °c, with the maximum cooling rate applied.The customer reported that 10 minutes after insertion, it was not possible to "fill" the quattro catheter.The customer did not provide further clarification on the issue.The physician replaced the catheter, and it worked well without any problems.No patient injury was reported.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22972918
Report Number3010617000-2025-00598
Device Sequence Number21097751
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number208095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown